MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI VECTRA(TM) PLATE 4 LEVEL/84MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI VECTRA(TM) PLATE 4 LEVEL/84MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Model Number 04.613.384
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an anterior cervical fusion procedure on (b)(6) 2018, one (1) titanium vectra plate had a defective locking mechanism.Five (5) titanium cervical self-retain screws were also used.When placing the fifth screw, the elgiloy clip of the plate on the locking mechanism broke.The plate and all five (5) screws were then removed.It was an issue with the clip not with the screws.The plate was removed and a competitor¿s plate was used to complete the procedure successfully with no patient harm.Concomitant device: 4.0mm titanium cervical self-retain screw 16mm (part 04.613.616, lot unknown, quantity 5).This report is for one (1) titanium vectra plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 04.613.834.Lot: 1453495.Manufacturing site: mezzovico.Release to warehouse date: 20.Feb.2006.The device history record shows this lot of 9 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.This implant was manufactured from forging blank 50152234 lot 1426203.Part: 50152234.Lot: 1426203.Manufacturing site: mezzovico.Release to warehouse date: 20.Dec.2005.The device history record shows this lot of 120 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.The raw material certificate 7511 was reviewed and the used material was according to iso-5832-11 specification for implants for surgery.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the ti vectra plate (part # 04.613.384, lot # 1453495, mfg # 20-feb-2006) was received at us cq with visible signs of wear.The wishbone clips on 4 of 10 holes were significantly deformed and 1 was completely missing.The plate shows visible signs of implantation and explantation.The wishbone clip that the surgeon complained about is significantly deformed and is protruding out, however, it did not break.Therefore, the complaint cannot be confirmed for breakage but is confirmed for deformation.Dimensional inspection: dimensional analysis was not performed as the relevant features are significantly deformed.Document/specification review: the relevant drawing(s) was reviewed; conclusion: the complaint condition is confirmed as the ti vectra plate (part # 04.613.384, lot # 1453495) was received with some of the wishbone clips on the vectra plate deformed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI VECTRA(TM) PLATE 4 LEVEL/84MM
Common Device Name
APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7958625
Report Number2939274-2018-54345
Device Sequence Number13525198
Product Code KWQ
UDI-Device Identifier10705034737553
UDI-Public(01)10705034737553
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K050451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.613.384
Device Catalogue Number04.613.384
Device Lot Number1453495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date11/15/2018
Patient Sequence Number1